Thunderstorm Wind, Wayne
- When
- August 13, 9:25 PM CST
- Where
- Wayne County, 3 mi E of Clubb
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.217, -90.300
Several trees were down on Highway 34.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 13, 2:50 PM CST, 6 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 350 PM CDT SAT AUG 13 2005 .SHORT TERM DISCUSSION... THE CONCERN FOR THIS PART OF THE FCST PACKAGE IS THE INFLUENCE OF THE SLOW MOVING SFC FRONT/TROF THAT IS POISED TO THE NW OF THE REGION. CURRENT RADAR INDICATES LOTS OF CONVECTION OCCURRING ACROSS THE KSTL FCST AREA THIS AFTN ON THE PERIPHERY OF A HIGH PRESSURE RIDGE AND DRY SLOT THAT HAS SUPPRESSED MOST CONVECTION TODAY OVER OUR FCST AREA. WITH VERY FEW CLOUDS TODAY...TEMPS EASILY ZOOMED INTO THE MID 90S ACROSS MOST OF THE FCST AREA...AND DEWPOINTS WERE HIGH ENUF TO TRIGGER PLUS 100 HEAT INDICES IN MANY AREAS. THE CONVECTION TO THE NW OF OUR AREA MAY BARELY SKIRT THE NRN TIER OF OUR IL COUNTIES AND SWRN IN DURING THE EARLY EVENING. SWODY1 INDICATES THERE WILL BE ENUF CAPE AND UNIDIRECTIONAL SHEAR FOR A SLIGHT RISK IN THAT PART OF IL FOR THE OVERNIGHT HOURS. THE GFS MAY BE OVEREMPHASIZING SOME OF THE WAVE ENERGY ALONG THE FRONTAL BOUNDARY...RESULTING IN LARGE SPIKES IN ITS POP GUIDANCE. THE ETA SOLUTION WAS CONSIDERED MORE HEAVILY. A NRN STREAM S/WV IS PROGGED TO BUMP UP AGAINST THE DOMINANT MID LEVEL RIDGE OVER THE SERN CORNER OF THE CONUS. THIS SHOULD ENCOURAGE THE DEVELOPMENT OF A SFC WAVE ALONG THE FRONTAL BOUNDARY AS IT SLOWLY MOVES INTO THE FCST AREA ON SUN. POPS IN THE FCST GO FROM JUST THE NRN/NWRN TIER OF COUNTIES OVERNIGHT TO AT LEAST CHC CATEGORY EVERYWHERE SUN AFTN...LINGERING THROUGH MON BEFORE DIMINISHING SOMEWHAT MON NIGHT AS THE MID/UPPER LEVEL ENERGY MOVES AWAY. IN MAINLY WRN KY...SUN SHOULD OFFER ONE MORE DAY OF HEAT INDICIES IN THE PLUS 100 RANGE WHERE CLOUDS/TSTMS SHOULD BE LESS ABUNDANT. THE PRESENCE OF THE BOUNDARY IS EXPECTED TO LOWER AFTN HIGHS INTO THE UPPER 80S IN THE NWRN THIRD FOR SUN AND THE NWRN HALF FOR MON...WITH STILL LOWER 90S POSSIBLE ELSEWHERE...THEN THE BOUNDARY SHOULD EVENTUALLY BECOME MORE DIFFUSE. TEMP FIGURES WERE LEANED TOWARD WARMER MET GUIDANCE SINCE THE GFS SOLUTION DOES NOT APPEAR TO THE BE THE BEST ONE FOR THIS PACKAGE. .LONG TERM DISCUSSION...TUESDAY THROUGH SATURDAY MAIN CONCERNS THROUGH THE UPCOMING WEEK ARE THE HANDLING OF THE FRONT IN THE AREA AT THE BEGINNING OF THE PERIOD...AND ANOTHER FRONTAL PASSAGE LATE IN THE WEEK OR INTO THE WEEKEND. THE OPERATIONAL RUNS OF THE GFS OVER THE PAST 24 HOURS CONTINUE TO BE TOO FAST WITH A FRONTAL PASSAGE LATE IN THE WEEK. THE LATEST 12Z RUN BRINGS THE FRONT THROUGH THE AREA LATE THURSDAY NIGHT INTO FRIDAY...MEANWHILE...THE 00Z ECMWF AND NCEP ENSEMBLES SUPPORT A MUCH SLOWER SOLUTION. REALLY HAVE NO GOOD FEELING ON THIS ISSUE...BUT WITH GOOD UPPER RIDGING TO OUR IMMEDIATE SOUTH...A SLOWER SOLUTION SEEMS BETTER. HPC HAS A STATIONARY FRONT WELL TO OUR NORTH OVER CENTRAL ILLINOIS AT 12Z TUESDAY...AND KEEPS SOUTHERLY LOW LEVEL FLOW OVER THE REGION THROUGH THE WEEK...UNTIL THE FRONTAL PASSAGE LATE FRIDAY NIGHT AND EARLY SATURDAY. THIS SCENARIO WOULD SUPPORT A SMALL POPS EACH DAY FOR DIURNAL CONVECTION UNTIL THE FRONTAL PASSAGE. THE FLY IN THE OINTMENT IS THE FRONT THAT IS FORECAST TO MOVE INTO/THROUGH THE AREA SUNDAY. AM NOT TOTALLY CONVINCED THAT THIS FRONT WILL HAVE DISSIPATED OR HAVE REFORMED NORTH OF THE AREA BY TUESDAY. THEREFORE...WILL KEEP A CHANCE POP GOING DURING THE DAY TUESDAY...AND A SLIGHT CHANCE FOR TUESDAY NIGHT...BEFORE COMMENCING WITH THE DAILY SMALL DIURNAL POP WEDNESDAY THROUGH FRIDAY. HAVE TRENDED THE CLOUD COVER BACK QUITE A BIT...INDICATING MOSTLY CLEAR NIGHTS AND PARTLY CLOUDY DAYS WEDNESDAY THROUGH FRIDAY. ALSO INCREASED HIGHS A FEW DEGREES THROUGH THIS PERIOD. AS FOR THE LATE WEEK FRONTAL PASSAGE...WILL STICK WITH THE HPC TIMING FOR NOW...BUT WILL KEEP ONLY SLIGHT CHANCE POPS FRIDAY NIGHT AND SATURDAY DUE TO TIMING UNCERTAINTIES. THE GFS IS INDICATING QUITE A COOL DOWN A CATEGORY OR TWO BELOW NORMAL BEHIND THE FRONT FOR NEXT SATURDAY. ONCE AGAIN GIVEN THE UNCERTAINTIES...FELT BETTER ABOUT STAYING ON THE WARM SIDE OF THIS GUIDANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...DB LONG TERM...DS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 259 PM CDT SAT AUG 13 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-141000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 259 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES BETWEEN 100 AND 105 CAN BE EXPECTED THROUGHOUT THE REGION FOR THE REMAINDER OF THE AFTERNOON. THERE IS A SMALL CHANCE OF THUNDERSTORMS TO THE NORTH OF A DEXTER MISSOURI TO OWENSBORO KENTUCKY LINE TONIGHT. AN ISOLATED STRONG STORM MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH ALONG AND NORTH OF A LINE FROM MARBLE HILL MISSOURI TO PRINCETON INDIANA THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX VALUES OVER MUCH OF THE AREA WILL RANGE FROM 100 TO 105 DEGREES ON SUNDAY. THERE ARE DAILY CHANCES OF THUNDERSTORMS FROM SUNDAY THROUGH FRIDAY ACROSS THE ENTIRE QUAD STATE REGION. THE BEST CHANCES ARE SUNDAY NIGHT THROUGH MONDAY NIGHT ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DRS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 810 PM CDT SAT AUG 13 2005 ILZ076-081-082-085-086-088>090-093-140200- FRANKLIN IL-HAMILTON IL-JOHNSON IL-POPE IL-PULASKI IL-SALINE IL- UNION IL-WAYNE IL-WILLIAMSON IL- 810 PM CDT SAT AUG 13 2005 ...45 MPH WINDS REPORTED NEAR BENTON... A GUST FRONT OUT AHEAD OF AN APPROACHING LINE OF THUNDERSTORMS WAS REPORTEDLY PRODUCING WINDS TO 45 MPH AS IT MOVED THROUGH BENTON ILLINOIS. AT 808 PM...PADUCAH RADAR DETECTED THIS FINE LINE OF A GUST FRONT EXTENDING FROM NEAR BENTON...SOUTH AND WEST TO NEAR WOLF LAKE AND ALTO PASS. IT WAS MOVING EAST AT ABOUT 30 MPH...AND SHOULD BE AFFECTING COMMUNITIES FROM WAYNE CITY...TO MCLEANSBORO...TO DONGOLA AND ANNA BY 900 PM. EXPECT 35 TO 45 MPH WIND GUSTS WITH THE PASSAGE OF THIS GUST FRONT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 830 PM CDT SAT AUG 13 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ014-018-019-MOZ076-086-087- 110-111-140300- ALEXANDER IL-BOLLINGER MO-CAPE GIRARDEAU MO-DAVIESS KY-EDWARDS IL- FRANKLIN IL-GALLATIN IL-GIBSON IN-HAMILTON IL-HARDIN IL-HENDERSON KY- JACKSON IL-JEFFERSON IL-JOHNSON IL-MASSAC IL-PERRY IL-PERRY MO- PIKE IN-POPE IL-POSEY IN-PULASKI IL-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-UNION IL-UNION KY-VANDERBURGH IN-WABASH IL-WARRICK IN- WAYNE IL-WHITE IL-WILLIAMSON IL- 830 PM CDT (830 PM EST) SAT AUG 13 2005 ...GUSTY FRONT WITH 35 TO 45 MPH WINDS MOVING ACROSS THE REGION... AT 827 PM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS ACROSS MAINLY NORTHERN PORTIONS OF SOUTHERN ILLINOIS...ESPECIALLY ALONG THE INTERSTATE 64 AND 57 JUNCTION. THIS LARGE AREA OF THUNDERSTORMS WAS LAYING OUT A GUST FRONT THAT WAS ADVANCING ACROSS MUCH OF SOUTHEAST MISSOURI...THE REMAINDER OF SOUTHERN ILLINOIS...AND EVEN ACROSS SOUTHWEST INDIANA TOWARD NORTHWEST KENTUCKY. WIDESPREAD 35 TO 45 MPH WINDS WERE BEING REPORTED WITH THE PASSAGE OF THIS GUST FRONT. THE GUST FRONT WAS ADVANCING TO THE SOUTH AND EAST AT A 30 TO 40 MPH CLIP. BE AWARE THAT THE PASSAGE OF THIS FRONT...WITH PERHAPS LITTLE TO NO THUNDERSTORM ACTIVITY...WILL STILL PRODUCE BRISK WINDS GUSTING TO AS HIGH AS 45 MPH...WHICH JUST MIGHT BE ENOUGH TO DOWN A TREE OR POWER LINE IN ISOLATED LOCALES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 909 PM CDT SAT AUG 13 2005 KYZ001>013-015>017-020>022-MOZ112-114-140330- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY- CRITTENDEN KY-FULTON KY-GRAVES KY-HICKMAN KY-HOPKINS KY- LIVINGSTON KY-LYON KY-MARSHALL KY-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-TODD KY-TRIGG KY- WEBSTER KY- 909 PM CDT SAT AUG 13 2005 ...GUST FRONT MOVING TOWARD WESTERN KENTUCKY... A GUST FRONT...LAYED OUT FROM A CLUSTER OF THUNDERSTORMS ACROSS SOUTHERN ILLINOIS...IS MAKING ITS WAY TOWARD THE OHIO RIVER...AND SHOULD CROSS INTO WESTERN KENTUCKY BETWEEN 930 AND 1030 PM. WINDS APPEAR TO BE DIMINISHING SOME AS THE FRONT MOVES SOUTH...BUT WIND GUSTS TO 30 MPH MAY STILL BE POSSIBLE AS THE FRONT MOVES INTO AND THROUGH WESTERN KENTUCKY. ALSO...THE FRONT MAY BE JUST ENOUGH TO INITIATE ISOLATED THUNDERSTORMS IN FAR SOUTHEAST MISSOURI AND WESTERN KENTUCKY. IF A STORM DOES DEVELOP...THEY WILL HAVE THE POTENTIAL FOR GUSTY WINDS... LOCALLY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1012 PM CDT SAT AUG 13 2005 KYZ001>013-015>017-020>022-MOZ112-114-140400- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY- CRITTENDEN KY-FULTON KY-GRAVES KY-HICKMAN KY-HOPKINS KY- LIVINGSTON KY-LYON KY-MARSHALL KY-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-TODD KY-TRIGG KY- WEBSTER KY- 1012 PM CDT SAT AUG 13 2005 ...GUST FRONT MOVING THROUGH WESTERN KENTUCKY... A GUST FRONT...LAYED OUT FROM A CLUSTER OF THUNDERSTORMS ACROSS SOUTHERN ILLINOIS EARLIER TONIGHT...WAS MAKING ITS WAY ACROSS WESTERN KENTUCKY. SPOTTERS REPORTED ESTIMATED 50 MPH WINDS IN WEBSTER COUNTY AS THE GUST FRONT MOVED THROUGH PROVIDENCE. EXPECT 40 TO 50 MPH POTENTIAL WIND GUSTS AS THE FRONT MOVES ACROSS THE REMAINDER OF WESTERN KENTUCKY THROUGH 1100 PM. THE FRONT WILL BE BEARING DOWN ON COMMUNITIES FROM BARDWELL TO MADISONVILLE...MAKING ITS WAY TOWARD THE LAKES AND PENNYRILE REGIONS. ALSO...THE FRONT MAY BE JUST ENOUGH TO INITIATE ISOLATED THUNDERSTORMS IN FAR SOUTHEAST MISSOURI AND WESTERN KENTUCKY. IF A STORM DOES DEVELOP...THEY WILL HAVE THE POTENTIAL FOR GUSTY WINDS... LOCALLY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING.
The Paducah radar (KPAH), 136 km away, was scanning. The volume nearest the first event began at 03:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were down on Highway 34.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473618.